MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k122796.The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a below the knee (btk) procedure using a cxi support catheter, while introducing the catheter over the wire prior to patient contact, the tip of the cxi catheter broke.The patient was unharmed as this event occurred prior to patient contact.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One cxi support catheter was returned for evaluation.Kinks were located at 16.7cm, 36.5cm, and 66.8cm from the proximal end and a portion of the distal tip was separated.The attached distal tip measured 4.0mm.The strain relief was attached and secure.The catheter and separated tip were tested with 0.014 inch wire guide and no occlusions were noted.A document-based investigation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows one nonconforming event related to tip damage.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, contraindications warnings, and precautions: precautions: this product is intended for use by physicians trained and experienced in small vessel access and interventional procedures.Standard techniques for placement of percutaneous catheters should be employed.Catheter manipulation should only occur under fluoroscopy.This catheter is designed and intended for one time use only.Do not re-sterilize and/or reuse.Based on the information provided and the results of the investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6486127
Report Number1820334-2017-00515
Device Sequence Number16465994
Product Code KRA
UDI-Device Identifier00827002231627
UDI-Public(01)00827002231627(17)191207(10)7498218
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.3-14-135-ANG
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1